MAUDE Adverse Event Report: ETHICON INC. EB EXC WHT 30IN 2-0 D/A SH-2 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC WHT 30IN 2-0 D/A SH-2 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PX83H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a valve replacement procedure on an unknown date; and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/14/2020.H3 investigation summary: it was reported performance pull off suture needle.It was received for analysis an empty opened folder and a dispensed needle-suture of product code px83h.This product code is double armed.During the visual inspection of the opened sample, the swage and attachment area of the needle were noted to be as expected.The other needle was not received for evaluation.The suture was examined, and correct insertion marks were observed; however, the force used to detach needle from the suture could not be determined.In addition, a functional test was performed and the pull force were above the minimum requirements.The manufacturing records could not be reviewed as the batch number is unknown.Due to condition of the opened sample, it could not be determined what may have caused the reported incident.

Brand Name
EB EXC WHT 30IN 2-0 D/A SH-2 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9995453
Report Number2210968-2020-03468
Device Sequence Number4203288
Product Code GAT
UDI-Device Identifier10705031049260
UDI-Public10705031049260
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPX83H
Device Catalogue NumberPX83H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/14/2020
Patient Sequence Number1